MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the mildly tortuous and chronic thrumbos calcified right subclavian vein and braqueocefalic trunk.After deployment of a wallstent, a 18-4/5.8/120mm xxl esophageal balloon catheter was advanced for post-dilation.During inflation at 5 atmospheres for 1 minute, the pressure descended to 0 atmospheres and it was noted that blood was present in the inflation device.The device was completely removed by simply moving back from the patient's body and it was confirmed that the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the mildly tortuous and chronic thrumbos calcified right subclavian vein and braqueocefalic trunk.After deployment of a wallstent, a 18-4/5.8/120mm xxl esophageal balloon catheter was advanced for post-dilation.During inflation at 5 atmospheres for 1 minute, the pressure descended to 0 atmospheres and it was noted that blood was present in the inflation device.The device was completely removed by simply moving back from the patient's body and it was confirmed that the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient status was stable.The device was returned for analysis.The balloon was unfolded which indicates it had been subjected to positive pressure.Blood was noted within the balloon material which is evidence of a device leak.The investigator retracted the balloon protector in order to inflated the balloon.The returned device was attached to an encore inflation unit and positive pressure was applied when liquid was identified leaking from a longitudinal tear in the balloon material.The tear was noted to begin approximately 3mm proximal to the proximal edge of the distal markerband and extended distally across the balloon material for approximately 8mm.A visual and microscopic examination of the balloon material and markerband identified no issues that have contributed to the complaint incident.The rate of burst pressure of this xxl device is 5atm (atmospheres).No damage or any issues were noted with the shaft of the device.A visual and microscopic examination of the device identified no damage or any issues with the markerbands or tip that could have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7824319
Report Number2134265-2018-60427
Device Sequence Number13846480
Product Code KNQ
UDI-Device Identifier08714729163176
UDI-Public08714729163176
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2019
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0019566388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight100